×

Algebraic equations for nonsmoothable 8-manifolds. (English) Zbl 0174.54902


Keywords:

topology
PDFBibTeX XMLCite
Full Text: DOI Numdam EuDML

References:

[1] R. Thom, Des variétés triangulées aux variétés différentiables,Proc. Int. Congr. Math. Edinburgh, 1958, 248–255.
[2] J. Munkres, Obstructions to imposing differentiable structures,Ill. J. Math., 8 (1964), 361–376. · Zbl 0126.18701
[3] M. A. Kervaire andJ. W. Milnor, Groups of homotopy spheres I,Ann. Math., 77 (1963), 504–537. · Zbl 0115.40505
[4] J. Cerf, La nullité de {\(\pi\)}0 (diff. S3),Sém. H. Cartan, 15 (1962–63).
[5] M. Hirsch, Obstruction theories for smoothing manifolds and maps,Bull. A.M.S., 69 (1963), 352–356. · Zbl 0112.14602
[6] C. T. C. Wall, Cobordism of combinatorialn manifolds forn 8,Proc. Cambridge Phil. Soc., 60, (1964), 807–811. · Zbl 0151.32303
[7] A. Borel-F. Hirzebruch, Characteristic classes and homogeneous spaces,A. J. Math., 81 (1959), 315–382 (Part. II) and82 (1960), 491–504 (Part. III).
[8] E. Brieskorn, Beispiele zur Differentialtopologie von Singularitäten,Inv. Math., 2 (1966), 1–14. · Zbl 0145.17804
[9] F. Hirzebruch, Singularities and exotic spheres,Séminaire Bourbaki, 314 (November 1966).
[10] J. W. Milnor,On isolated singularities of hypersurfaces, Mimeographed, Princeton, 1966. · Zbl 0146.45501
[11] F. Pham, Formules de Picard-Lefschetz généralisées et ramification des intégrales,Bull. Soc. Math. de France, 93 (1965), 333–367. · Zbl 0192.29701
[12] S. P. Novikov, Topological invariance of rational Pontrjagin classes,Doklady, 163 (1965), 298–300. · Zbl 0146.19502
[13] J. Nash, Real algebraic manifolds,Ann. Math., 56 (1952), 405–421. · Zbl 0048.38501
[14] R. Thom, Approximation algébrique des applications différentiables,Colloque de topologie de Strasbourg, décembre 1954, 5 pages.
[15] H. Whitney, The self-intersections of a smoothn-manifold in2n-space,Ann. Math., 45 (1944), 220–246. · Zbl 0063.08237
[16] L. M. Graves, Some general approximation theorems,Ann. Math., 42 (1941), 281–292. · JFM 67.0210.02
[17] B. Malgrange,Séminaire Cartan, 1962–63, No. 11, 12, 13, 22. See also:Ideals of differentiable functions, Tata Institute, Bombay and Oxford University Press, and Théorie locale des fonctions différentiables,Int. Math. Congress Moscow, 1966.
[18] J. C. Tougeron, Thèse à Rennes. CompareC. R. Acad. Sc. Paris, 262 (A et B) (1966), 563–565.
[19] J. Mather, Thesis,Work to appear in Ann. of Math., Princeton.
[20] O. Sullivan, On the Hauptvermutung for manifolds,Bull. A.M.S., 73 (1967), 598–600. · Zbl 0153.54002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.